# SDR 2006FAA0901

- Difficulty date: September 6, 2006
- Submitted: September 12, 2006
- Operation: General aviation
- Aircraft: N71562
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697081
- Engine: Pwa PT6*
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: 841341
- Part serial: 0114003
- Condition: Burned Out
- Stage of operation: NR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

THE COMPLAINANT NOTED SMOKE IN THE COCKPIT.THE SOURCE OF THE SMOKE WAS THE FAILURE OF A FILTER CAPACITOR, C20 (P/N 1131013-106035,) ON THE POWER SUPPLY BOARD (P/N 71115-05.) IT HAD BURNED OUT CAUSING THE SMOKE.  IT IS A FILTER CAPACITOR FOR THE -15V SIDE OF THE DC TO DC CONVERTER.  THE PART WAS INSTALLED CORRECTLY (POLARITY), AND NONE OF THE SURROUNDING DEVICES WERE ABNORMAL.  IT WAS A PART THAT HAS HISTORICALLY GIVEN US THIS TYPE OF FAILURE, ALTHOUGH WE’VE NEVER HAD ISSUE WITH THE PART LOCATED HERE.  IT APPEARS TO BE A ONE TIME DEFECTIVE DEVICE.
